27 Aug 2008 02:02 pm
This has nothing to do with CPn (or does it?). Last week I had my bone scan and I stopped taking Fosamax 2 years ago because of my aching jaw, which turned out to be a side effect of the drug, leading to jaw disintegration. Apparently I have a fairly significant amount of bone loss since my last scan 2 years ago. Now my dr (cpn rxer)) wants to check my Vit D level and put me on the ONE X A MONTH form (fosamax is weekly) of a drug in the same family. I cannot take estrogen, because the cancer of my dx is an extrogen feeder. Anyone have any ideas or thoughts?
27 Aug 2008 02:02 pm
27 Aug 2008 04:06 pm
Your posting is also timely for me as I have been delaying getting a bone density test done but know I need to.
Personally, I would run from the 1X/month as it has not been on the market very long (has it? just look what happened with Fosomax....) Magnesium, Vit D as well as calcium help to rebuild bone loss. But then I am not one for prescription drugs for the most part.
A friend'(s from a yahoo group I belong to) mother has severe osteoporosis and her doctor recommended
"Beyond Bone Defense"| Source here/
Just an alternative view/source for what its worth!
JeanneRoz ~ DX'd w/ CPN 4/2007; 6/07 -"officially" dx'd w/CFIDS/FM; also: HHV6, EBV, IBS-C, 100 Doxy:BID; 500 mg Biaxin BID; Tindamax Pulses, B12 shots, ERFA Dessicated Thyroid,Cortef, Iodoral 25 mg, Vit D-6,000 uni
27 Aug 2008 03:04 pm
Rica, I'm experiencing bone loss and hyperostosis at the same time. Dr. X thinks I'm genetically inclined to have my bones send overly generous amounts of calcium to inflammation sites. I've seen an endocrinologist about it who ruled out hyperparathyroidism through testing and determined that I'm shedding a lot of calcium in my urine too. She prescribed Amiloride which prevents urinary calcium excretion and preserves potassium. I think it's making me retain water and giving me low grade headaches. I'd like to get off of it for those reasons but even moreso because I hate to think how high my blood calcium might be since I've been taking it. Dr. X has ordered new blood tests to check out my electrolytes (waiting now for results). So my vague opinion is that Amiloride is probably not the best option. My hope is that as the bugs are reduced the inflammation will be reduced too, and my bones won't be giving up so much calcium. The hyperostosis made me avoid D for more than a year, but I started taking it again a few months ago; I'm up to 4000 iu now.
Joyce~caregiver-advocate in Dallas for Steve J (SPMS). CAP since August 06, Cpn, Mpn, B. burgdorferi, systemic candidiasis, EBV, CMV & other herpes family viral infections, elevated heavy metals, gluten+casein sensitivity.
27 Aug 2008 04:51 pm
I am loosing bone, too. I started taking B12 in the form of ProBone-O drops.
minocycline, azithromycine, metronidazole 2007-2009, chelation for lead poisoning, muscle pain, insomnia, interstitial cystitis (almost well), sinus, dry eyes, stiff neck, veins, hypothyroid, TMJ, hip joints (no longer hurt)
27 Aug 2008 10:13 pm
Hi Rica, I would recommend in addition to the D, calcium and magnesium--boron. Take more magnesium than calcium. I know you get lots of calcium in your diet.
Might want to look into Iodoral. Every organ in the body needs it. I would imagine so do our bones.
Also get some vitamin K2. My 99 yr old aunt takes it and she stands tall and straight.
So here it is:
D, calcium, magnesium, boron and K2.
Feeling 98% well-going for 100. Very low test for Cpn. CAP since 8-05 for Cpn/Mycoplasma P.,Lyme, Bartonella, Mold exposure,NAC,BHRT, MethyB12 FIR Sauna. 1-18-11 begin new treatment plan with naturopath
27 Aug 2008 10:39 pm
When you ask if CPn contributes to bone loss my thoughts are that since cortisone does, increase in cortisol would too!
We know from "The Potbelly Syndrome" that infection causes an increase in cortisol which weakens the immune system and would also contribute to the hormonal effect of bone loss.
Although I was on steroids and other known bone thinning drugs, I was able to increase bone density for several years without taking any rx and only supplements, until I got my Vit D level down to 8 (on purpose with previous protocol which I now regret) and at that time my bone density testing showed I lost ALL progress made of bone density recovered over the past 5 yrs.
I'm anxious for my next bone density test.
I was told to supplement with at least 1500 mg of calcium/day in addition to diet and the other bone building supplements. I've recently reduced my calcium intake a little due to adding calcium pyruvate which is also a source of calcium. I vary the types of calcium I take but try to steer clear of the less absorbable ones like calcium carbonate or oyster shells.
So in summary I would suspect that bone density issues will resolve as we heal with CAP too.
NAC 2.4g, Zith 250mg/MWF, mino 200mg, Tini 5day/1g/5 pulses, ValcyteSupplements, CFIDS/FMS, Hashimoto's, Psoriasis, PA, IBS, Sec Addisons Don't believe everything you think!
27 Aug 2008 11:20 pm
This is a tough one. I personally have not been a fan of any of this class of drugs since first reviewing Fosamax. The unknowns from this class of drugs seem staggering to me.
On the other hand osteoporosis, breaks, compressions etc... are serious business too.
I don't know what type or if you elected chemo but it's osteopenic effects are well known... and could be playing a big factor in your 2 year change...
Perhaps consider checking your vitamin D level, using the supplements Raven so correctly identified, consider learning about Iodoral if you haven't already , evaluate where you stand on weight bearing exercise (I know you exercise but how much involves lifting weights - awesome bone builder) and set a time limit to do these until you get another bone scan and then evaluate where you go from there...
Daisy - Husband on CAP 5/07. Husband died from Acute Myelogenous Leukemia Secondary to the Infusion of Novantrone. Ie - the treatment with the conventional MS drugs killed him. Daisy on her own CAP 11/2012.
27 Aug 2008 11:52 pm
And how's your kidney? remember the kidney facilitates the conversion of sun to vitamin D; vitamin D is needed for calcium ABSORTION; so it's not only to take lots of calcium, is to be able to assimilate it.
So, why don't you look for other forms that are not of the same family as that Fosamax, - villain that hurt you?? - ask the Doctor if HE OR SHE will personally take it after suffering such consequences you alredy suffered!? I would not go deeper wondering if it gets worse or not! Sorry, I'm a little more radical! Avoid obvious risks!
Again - I'm not a Doctor- but for sure the problem is a consequence of the CPN!!! We blame the bug!
Hope you can figure it out!!
God bless you all.MariaPatri - living in a rollercoaster! (In Orlando, Fl).Thyroiditis, sinus infection, heart, muscles and joints.
28 Aug 2008 09:17 am
Sorry to hear about your osteoporosis.
Here is a little different approach to it:
Hope you will beat it the way you dealt with Cpn.
Cured of multiple sclerosis, stopped the Wheldon's protocol in Nov,2008. Use only LDN.
28 Aug 2008 12:14 pm
Thanks for the links
I am always looking for options in osteoloss prevention for myself.
28 Aug 2008 12:27 pm
Hi Rica, Thank you so much for asking this question. You have responses from several differing perspectives which is so useful in sorting out YOUR decision as to what YOU want to do with YOUR body. This website is simply the BEST. I am so beginning to love the conflicting feedback, because most things are very big pictures, and often one individual sees only one perspective.
Good reading and info to help with your decision which ever way you go.
Blessings and thank you for all the help you have been to me personally.
RicaWhen it rains, it
When it rains, it pours, doesn't it? Having been through similar things to you, I feel for ya! I say check your vitamin D level and get started on the once a month prescription. You need to stop the bone loss and you won't know if this works until you try.
Started Vanderbilt protocol 1/9/08 Rifampin once a day, b12 injection monthly , vitamin D 50,000 IU weekly